Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What does it mean if a bariatric patient experiences shoulder tip pain, distended abdomen, difficult to rouse?

Hi There,

Am wanting to know what does it mean if a bariatric patient starts to experience these post op complications such as should tip pain, distended abdomen and is difficult to rouse? If her aterial blood gases are
pH: 7.38
PaO2: 88mmhg
PaCO2: 32mmhg
HCO3: 26 mmol/L
SaO2: 98%
Is the patient suffering from Hypovolemic shock?
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I think that if you have had a bariatric surgery, and having shoulder tip pain it is due to a distended stomach/pouch that is giving your diaphragm a really bad time. I would think that you might even have ulcers. I also believe that your blood gases are normal. However a visit with an internist or a family practitioner will help clear your doubts.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 26 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor